Alert archive / Puerto Rico / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 19, 2015, 3:32 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2015, 3:32 PM CDT (20:32 UTC)
- Expired
- Oct 19, 2015, 5:30 PM CDT
- In force
- 118 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 53 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
414
WGCA52 TJSJ 192032
FFWSJU
PRC113-192230-
/O.NEW.TJSJ.FF.W.0006.151019T2032Z-151019T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
432 PM AST MON OCT 19 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PONCE MUNICIPALITY IN PUERTO RICO...
* UNTIL 630 PM AST
* AT 427 PM AST...RADAR AND GAUGE REPORTS FROM THE PORTUGUES RIVER
AND RIO INABON INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS
THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN
SOME AREAS . FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
FLOOD WATERS ARE MOVING DOWN RIO PURTUGUESE FROM THE CREST OF THE
CORDILLERA CENTRAL TO THE PORTUGUES DAM AND THE RIO INABON FROM
ANON TO CERRILLOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 1802 6656 1809 6661 1814 6664 1813 6656
1811 6656 1805 6655
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 1:56 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 19, 1:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 256 PM AST MON OCT 19 2015 SYNOPSIS...FRONTAL BOUNDARY WILL LINGER OVER THE ATLANTIC WATERS BETWEEN TWO SFC HIGHS DURING THE NEXT FEW DAYS. TUTT OVER THE EASTERN CARIBBEAN WILL DISSIPATE DURING THE NEXT COUPLE OF DAYS. UPPER TROUGH WILL AMPLIFY FROM THE WESTERN ATLANTIC INTO THE CENTRAL CARIBBEAN BY THE END OF THE WEEK. LIGHT EAST TO SOUTHERLY LOW LEVEL WIND FLOW WILL CONTINUE THROUGH THE FORECAST PERIOD. .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WITH THUNDERSTORMS DEVELOPED THIS AFTERNOON OVER THE CORDILLERA CENTRAL OF PUERTO RICO. HEAVY SHOWERS SLOWLY MOVED EAST OVER THE SIERRA DE LUQUILLO WITH RAINFALL ACCUMULATION FROM 1 TO 2 INCHES IN SOME LOCALIZED AREAS. THIS WEATHER PATTERN IS NOT EXPECT TO CHANGE MUCH THROUGH AT LEAST MID WEEK. ISOLATED TO LOCALLY SCATTERED SHOWERS AFFECTING THE EAST AND SOUTHEAST PORTIONS OF PUERTO RICO AND AFTERNOON CONVECTION OVER THE CENTRAL SECTIONS OF PUERTO RICO. BY THE END OF THE WORK WEEK...AN UPPER TROUGH WITH ASSOCIATED LOW ARE FORECAST TO REMAIN NORTH OF THE HISPANIOLA. THIS WILL TURN WINDS MORE FROM THE SOUTH TO SOUTHWEST AND WILL BRING MORE TROPICAL MOISTURE INTO THE AREA. THIS DEEP TROPICAL MOISTURE IN COMBINATION WITH FAVORABLE UPPER LEVEL DYNAMICS WILL RESULT IN A VERY ACTIVE WEATHER PATTERN BY EARLY NEXT WEEK. && .AVIATION...PERIODS OF MVFR OR EVEN IFR CONDITIONS ARE EXPECTED ACROSS TJPS/TJMZ/TJSJ/TIST/TISX WITH VCSH/VCTS ACROSS ALL TAF SITES BTWN 19/19-22Z. AFTER 19/23Z MAINLY VFR CONDITIONS EXPECTED THRU THE REST OF THE FCST PERIOD WITH ONLY VCSH ACROSS TJSJ...AND THE U.S. VIRGIN ISLANDS TERMINALS OVERNIGHT AND EARLY IN THE MORNING. SOUTHERLY WIND FLOW AT 8-12KT AND LOCALLY HIGHER IN AND NEAR SHRA/TSRA AND WITH SEA BREEZES. BCMG FM E AFT 19/23Z. && .MARINE...TRANQUIL MARINE CONDITIONS WITH SEAS AT LESS THAN 4 FEET AND WINDS LESS THAN 18 KNOTS. A NW SWELL IS STILL EXPECTED TO REACH THE LOCAL WATERS BY WEDNESDAY...TO INCREASE THE SEAS UP TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. A MODERATE NNW SWELL WILL BEGIN TO AFFECT OUR LOCAL ATLANTIC WATERS ON LATE TUESDAY NIGHT. THESE SWELLS WILL GENERATE DANGEROUS MARINE CONDITIONS ALONG THE NORTHERN EXPOSED BEACHES. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 89 77 89 / 20 20 20 40 STT 79 88 78 88 / 30 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 27/10
Hazardous weather outlook, Oct 19, 8:29 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 929 AM AST MON OCT 19 2015 AMZ710>745-PRZ001>013-201330- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 929 AM AST MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL...LIGHTNING AND BRIEF GUSTY WINDS THIS AFTERNOON... MAINLY OVER AND NORTH OF THE CORDILLERA CENTRAL. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH OF THE CORDILLERA CENTRAL. THESE SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING...HEAVY RAINFALL...AND URBAN AND SMALL STREAM FLOODING. RIVER FLOODING IS POSSIBLE ACROSS WESTERN PR. A MODERATE NORTH NORTHWEST SWELL WILL REACH OUR LOCAL WATER ON LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN AND NORTHWEST COAST OF PUERTO RICO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-201330- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 929 AM AST MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE NORTH NORTHWEST SWELL WILL REACH OUR LOCAL WATER ON LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG NORTHERN EXPOSED COASTS OF U.S. VIRGIN ISLANDS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Oct 19, 1:29 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 229 PM AST MON OCT 19 2015 PRZ004-006-192000- CENTRAL INTERIOR-EASTERN INTERIOR- 229 PM AST MON OCT 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT CAGUAS...AGUAS BUENAS... OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA...COAMO... BARRANQUITAS...MOROVIS...AIBONITO AND CAYEY MUNICIPALITIES... AT 226 PM AST...A STRONG THUNDERSTORM WAS OVER BARRANQUITAS... COMERIO...CIDRA AND VICINITY. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS... MOROVIS...AND CAGUAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 1821 6607 1809 6613 1819 6641 1834 6640 TIME...MOT...LOC 1826Z 180DEG 0KT 1824 6627 CAM
Special weather statement, Oct 19, 1:36 PM CDT, 1 hour 56 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 229 PM AST LUNES 19 DE OCTUBRE DE 2015 PRZ004-006-192000- INTERIOR CENTRAL-ESTE INTERIOR- 229 PM AST LUNES 19 DE OCTUBRE DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE CAGUAS...AGUAS BUENAS...OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA... COAMO...BARRANQUITAS...MOROVIS...AIBONITO Y CAYEY A LAS 2:26 PM AST...UNA TRONADA FUERTE SE DESARROLLO SOBRE BARRANQUITAS... COMERIO...Y CIDRA Y VECINDAD. LA TORMENTA ESTABA CASI ESTACIONARIA. SE ESPERA VIENTOS EN EXCESO DE 30 MPH Y LLUVIAS TORRENCIALES CON ESTA TORMENTA...Y PUDIERAN CAUSAR INUNDACIONES LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. AREAS IMPACTADAS INCLUYEN... COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS... MOROVIS...Y CAGUAS. RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN CAER A UNAS 15 MILLAS DE DISTANCIA DE LA TRONADA. BUSQUE REFUGIO EN UNA ESTRUCTURA FUERTE O EN UN VEHICULO. FC/JAE
Special weather statement, Oct 19, 1:36 PM CDT, 1 hour 56 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 229 PM AST LUNES 19 DE OCTUBRE DE 2015 PRZ004-006-192000- INTERIOR CENTRAL-ESTE INTERIOR- 229 PM AST LUNES 19 DE OCTUBRE DE 2015 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE CAGUAS...AGUAS BUENAS...OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA... COAMO...BARRANQUITAS...MOROVIS...AIBONITO Y CAYEY A LAS 2:26 PM AST...UNA TRONADA FUERTE SE DESARROLLO SOBRE BARRANQUITAS... COMERIO...Y CIDRA Y VECINDAD. LA TORMENTA ESTABA CASI ESTACIONARIA. SE ESPERA VIENTOS EN EXCESO DE 30 MPH Y LLUVIAS TORRENCIALES CON ESTA TORMENTA...Y PUDIERAN CAUSAR INUNDACIONES LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN CARRETERAS INUNDADAS. AREAS IMPACTADAS INCLUYEN... COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS... MOROVIS...Y CAGUAS. RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN CAER A UNAS 15 MILLAS DE DISTANCIA DE LA TRONADA. BUSQUE REFUGIO EN UNA ESTRUCTURA FUERTE O EN UN VEHICULO. CAM/RVT
Local storm report, Oct 19, 3:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST MON OCT 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM DEBRIS FLOW PONCE 17.99N 66.61W
10/19/2015 PONCE PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED AT ROAD 139 KM 7.9
&&
ERThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 12:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 19, 1:29 PM CDT | Special Weather Statement | JSJ | 91 min | |
| Oct 19, 2:17 PM CDT | Areal Flood Advisory | JSJ | 118 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.